• Previous Article
    Exact solution of magnetohydrodynamic slip flow and heat transfer over an oscillating and translating porous plate
  • DCDS-S Home
  • This Issue
  • Next Article
    Unsteady MHD slip flow of non Newtonian power-law nanofluid over a moving surface with temperature dependent thermal conductivity
2018, 11(4): 607-615. doi: 10.3934/dcdss.2018035

Conservation laws and symmetries of time-dependent generalized KdV equations

a. 

Department of Mathematics and Statistics, Brock University, St. Catharines, Canada

b. 

Departamento de Matemáticas, Universidad de Cádiz, Polígono del Río San Pedro s/n 11510 Puerto Real, Cádiz, Spain

* Corresponding author: M. L. Gandarias

Received  January 2017 Revised  May 2017 Published  November 2017

A complete classification of low-order conservation laws is obtained for time-dependent generalized Korteweg-de Vries equations. Through the Hamiltonian structure of these equations, a corresponding classification of Hamiltonian symmetries is derived. The physical meaning of the conservation laws and the symmetries is discussed.

Citation: Stephen Anco, Maria Rosa, Maria Luz Gandarias. Conservation laws and symmetries of time-dependent generalized KdV equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 607-615. doi: 10.3934/dcdss.2018035
References:
[1]

S. C. Anco, G. Bluman, Direct Construction of Conservation Laws from Field Equations, Phys. Rev. Lett., 78 (1997), 2869-2873. doi: 10.1103/PhysRevLett.78.2869.

[2]

S. C. Anco, G. Bluman, Direct construction method for conservation laws of partial differential equations Ⅱ: General treatment, Euro. J. Appl. Math., 13 (2002), 567-585. doi: 10.1017/S0956792501004661.

[3]

S. C. Anco, Generalization of Noether's theorem in modern form to non-variational partial differential equations, Recent progress and Modern Challenges in Applied Mathematics, Modeling and Computational Science, 79 (2017), 119-182. doi: 10.1007/978-1-4939-6969-2_5.

[4]

S. C. Anco and M. L. Gandarias, Conservation laws and symmetries of a class of dispersive semilinear wave equations, in preparation, 2017.

[5]

S. C. Anco, G. Bluman, Direct construction method for conservation laws of partial differential equations Ⅰ: Examples of conservation law classifications, Euro. Jour. Appl. Math., 13 (2002), 545-566. doi: 10.1017/S0956792501004661.

[6]

I. Bakirtas, H. Demiray, Weakly nonlinear waves in a tapered elastic tube filled with an inviscid fluid, Int. J. Nonlinear Mech., 40 (2005), 785-793. doi: 10.1016/j.ijnonlinmec.2004.03.003.

[7]

G. W. Bluman, A Cheviakov and S. C. Anco, Applications of Symmetry Methods to Partial Differential Equations, New York: Springer, 2010. doi: 10.1007/978-0-387-68028-6.

[8]

R. C. Cascaval, Variable coefficient KdV equations and waves in elastic tubes, in Evolution Equations (eds. G.R. Goldstein, R. Nagel, S. Romanelli), 57-69, Lecture Notes in Pure and Appl. Math., 234, Dekker, New York, 2003.

[9]

H. Demiray, The effect of a bump on wave propagation in a fluid-filled elastic tube, Int. J. Eng. Sci., 42 (2004), 203-215; ibid, Weakly nonlinear waves in a linearly tapered elastic tube filled with a fluid, Math. Comput. Mod., 39 (2004), 151-162. doi: 10.1016/S0020-7225(03)00284-2.

[10]

A. G. Johnpillai, C. M. Khalique, A. Biswas, Exact solutions of KdV equation with time-dependent coefficients, Applied Mathematics and Computation, 216 (2010), 3114-3119. doi: 10.1016/j.amc.2010.03.133.

[11]

T. Kakutani and H. Ono, J. Phys. Soc. Jpn., 26 (1969), 1305-1318.

[12]

W.-X. Ma, R. K. Bullough, P. J. Caudrey, W. I. Fushchych, Time-dependent symmetries of variable-coefficient evolution equations and graded Lie algebras, J. Phys. A: Math. Gen., 30 (1997), 5141-5149. doi: 10.1088/0305-4470/30/14/023.

[13]

W.-X. Ma, R. Zhou, Adjoint symmetry constraints leading to binary nonlinearization, J. Nonlin. Math. Phys., 9 (2002), 106-126. doi: 10.2991/jnmp.2002.9.s1.10.

[14]

M. Moulati, C. M. Khalique, Group analysis of a generalized KdV equation, Appl. Math. Inf. Sci., 8 (2014), 2845-2848. doi: 10.12785/amis/080620.

[15]

V. Narayanamurti, C. M. Varma, Nonlinear propagation of heat pulses in solids, Phys. Rev. Lett., 25 (1970), 1105-1108. doi: 10.1103/PhysRevLett.25.1105.

[16]

P. J. Olver, Applications of Lie Groups to Differential Equations, Berlin: Springer, 1986. doi: 10.1007/978-1-4684-0274-2.

[17]

R. O. Popovych, A. Sergyeyev, Conservation laws and normal forms of evolution equations, Phys. Lett. A, 374 (2010), 2210-2217. doi: 10.1016/j.physleta.2010.03.033.

[18]

F. D. Tappert, C. M. Varma, Asymptotic theory of self-trapping of heat pulses in solids, Phys. Rev. Lett., 25 (1970), 1108-1111. doi: 10.1103/PhysRevLett.25.1108.

[19]

M. Wadati, Wave propagation in nonlinear lattice, J. Phys. Soc. Japan, 38 (1975), 673-680. doi: 10.1143/JPSJ.38.673.

[20]

N. J. Zabusky, A synergetic approach to problems of nonlinear dispersive wave propagation and interaction, in Proc. Symp. Nonlinear Partial Differential Equations (ed. W. Ames), 223-258, Academic Press, 1967.

show all references

References:
[1]

S. C. Anco, G. Bluman, Direct Construction of Conservation Laws from Field Equations, Phys. Rev. Lett., 78 (1997), 2869-2873. doi: 10.1103/PhysRevLett.78.2869.

[2]

S. C. Anco, G. Bluman, Direct construction method for conservation laws of partial differential equations Ⅱ: General treatment, Euro. J. Appl. Math., 13 (2002), 567-585. doi: 10.1017/S0956792501004661.

[3]

S. C. Anco, Generalization of Noether's theorem in modern form to non-variational partial differential equations, Recent progress and Modern Challenges in Applied Mathematics, Modeling and Computational Science, 79 (2017), 119-182. doi: 10.1007/978-1-4939-6969-2_5.

[4]

S. C. Anco and M. L. Gandarias, Conservation laws and symmetries of a class of dispersive semilinear wave equations, in preparation, 2017.

[5]

S. C. Anco, G. Bluman, Direct construction method for conservation laws of partial differential equations Ⅰ: Examples of conservation law classifications, Euro. Jour. Appl. Math., 13 (2002), 545-566. doi: 10.1017/S0956792501004661.

[6]

I. Bakirtas, H. Demiray, Weakly nonlinear waves in a tapered elastic tube filled with an inviscid fluid, Int. J. Nonlinear Mech., 40 (2005), 785-793. doi: 10.1016/j.ijnonlinmec.2004.03.003.

[7]

G. W. Bluman, A Cheviakov and S. C. Anco, Applications of Symmetry Methods to Partial Differential Equations, New York: Springer, 2010. doi: 10.1007/978-0-387-68028-6.

[8]

R. C. Cascaval, Variable coefficient KdV equations and waves in elastic tubes, in Evolution Equations (eds. G.R. Goldstein, R. Nagel, S. Romanelli), 57-69, Lecture Notes in Pure and Appl. Math., 234, Dekker, New York, 2003.

[9]

H. Demiray, The effect of a bump on wave propagation in a fluid-filled elastic tube, Int. J. Eng. Sci., 42 (2004), 203-215; ibid, Weakly nonlinear waves in a linearly tapered elastic tube filled with a fluid, Math. Comput. Mod., 39 (2004), 151-162. doi: 10.1016/S0020-7225(03)00284-2.

[10]

A. G. Johnpillai, C. M. Khalique, A. Biswas, Exact solutions of KdV equation with time-dependent coefficients, Applied Mathematics and Computation, 216 (2010), 3114-3119. doi: 10.1016/j.amc.2010.03.133.

[11]

T. Kakutani and H. Ono, J. Phys. Soc. Jpn., 26 (1969), 1305-1318.

[12]

W.-X. Ma, R. K. Bullough, P. J. Caudrey, W. I. Fushchych, Time-dependent symmetries of variable-coefficient evolution equations and graded Lie algebras, J. Phys. A: Math. Gen., 30 (1997), 5141-5149. doi: 10.1088/0305-4470/30/14/023.

[13]

W.-X. Ma, R. Zhou, Adjoint symmetry constraints leading to binary nonlinearization, J. Nonlin. Math. Phys., 9 (2002), 106-126. doi: 10.2991/jnmp.2002.9.s1.10.

[14]

M. Moulati, C. M. Khalique, Group analysis of a generalized KdV equation, Appl. Math. Inf. Sci., 8 (2014), 2845-2848. doi: 10.12785/amis/080620.

[15]

V. Narayanamurti, C. M. Varma, Nonlinear propagation of heat pulses in solids, Phys. Rev. Lett., 25 (1970), 1105-1108. doi: 10.1103/PhysRevLett.25.1105.

[16]

P. J. Olver, Applications of Lie Groups to Differential Equations, Berlin: Springer, 1986. doi: 10.1007/978-1-4684-0274-2.

[17]

R. O. Popovych, A. Sergyeyev, Conservation laws and normal forms of evolution equations, Phys. Lett. A, 374 (2010), 2210-2217. doi: 10.1016/j.physleta.2010.03.033.

[18]

F. D. Tappert, C. M. Varma, Asymptotic theory of self-trapping of heat pulses in solids, Phys. Rev. Lett., 25 (1970), 1108-1111. doi: 10.1103/PhysRevLett.25.1108.

[19]

M. Wadati, Wave propagation in nonlinear lattice, J. Phys. Soc. Japan, 38 (1975), 673-680. doi: 10.1143/JPSJ.38.673.

[20]

N. J. Zabusky, A synergetic approach to problems of nonlinear dispersive wave propagation and interaction, in Proc. Symp. Nonlinear Partial Differential Equations (ed. W. Ames), 223-258, Academic Press, 1967.

[1]

María Santos Bruzón, Tamara María Garrido. Symmetries and conservation laws of a KdV6 equation. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 631-641. doi: 10.3934/dcdss.2018038

[2]

Rowan Killip, Soonsik Kwon, Shuanglin Shao, Monica Visan. On the mass-critical generalized KdV equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 191-221. doi: 10.3934/dcds.2012.32.191

[3]

Afaf Bouharguane. On the instability of a nonlocal conservation law. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 419-426. doi: 10.3934/dcdss.2012.5.419

[4]

Giuseppe Maria Coclite, Lorenzo Di Ruvo. A note on the convergence of the solution of the high order Camassa-Holm equation to the entropy ones of a scalar conservation law. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1247-1282. doi: 10.3934/dcds.2017052

[5]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the convergence of the solutions of the Camassa-Holm equation to the entropy ones of a scalar conservation law. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 2981-2990. doi: 10.3934/dcds.2016.36.2981

[6]

Alberto Bressan, Khai T. Nguyen. Conservation law models for traffic flow on a network of roads. Networks & Heterogeneous Media, 2015, 10 (2) : 255-293. doi: 10.3934/nhm.2015.10.255

[7]

Robert I. McLachlan, G. R. W. Quispel. Discrete gradient methods have an energy conservation law. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1099-1104. doi: 10.3934/dcds.2014.34.1099

[8]

Julien Jimenez. Scalar conservation law with discontinuous flux in a bounded domain. Conference Publications, 2007, 2007 (Special) : 520-530. doi: 10.3934/proc.2007.2007.520

[9]

Alberto Bressan, Graziano Guerra. Shift-differentiabilitiy of the flow generated by a conservation law. Discrete & Continuous Dynamical Systems - A, 1997, 3 (1) : 35-58. doi: 10.3934/dcds.1997.3.35

[10]

Dmitry V. Zenkov. Linear conservation laws of nonholonomic systems with symmetry. Conference Publications, 2003, 2003 (Special) : 967-976. doi: 10.3934/proc.2003.2003.967

[11]

Darko Mitrovic. Existence and stability of a multidimensional scalar conservation law with discontinuous flux. Networks & Heterogeneous Media, 2010, 5 (1) : 163-188. doi: 10.3934/nhm.2010.5.163

[12]

Jean-Michel Coron, Matthias Kawski, Zhiqiang Wang. Analysis of a conservation law modeling a highly re-entrant manufacturing system. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1337-1359. doi: 10.3934/dcdsb.2010.14.1337

[13]

Juan-Ming Yuan, Jiahong Wu. The complex KdV equation with or without dissipation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 489-512. doi: 10.3934/dcdsb.2005.5.489

[14]

L. Bakker. A reducible representation of the generalized symmetry group of a quasiperiodic flow. Conference Publications, 2003, 2003 (Special) : 68-77. doi: 10.3934/proc.2003.2003.68

[15]

S. Raynor, G. Staffilani. Low regularity stability of solitons for the KDV equation . Communications on Pure & Applied Analysis, 2003, 2 (3) : 277-296. doi: 10.3934/cpaa.2003.2.277

[16]

. Adimurthi, Siddhartha Mishra, G.D. Veerappa Gowda. Existence and stability of entropy solutions for a conservation law with discontinuous non-convex fluxes. Networks & Heterogeneous Media, 2007, 2 (1) : 127-157. doi: 10.3934/nhm.2007.2.127

[17]

Yuqian Zhou, Qian Liu. Reduction and bifurcation of traveling waves of the KdV-Burgers-Kuramoto equation. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 2057-2071. doi: 10.3934/dcdsb.2016036

[18]

Jerry L. Bona, Stéphane Vento, Fred B. Weissler. Singularity formation and blowup of complex-valued solutions of the modified KdV equation. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11/12) : 4811-4840. doi: 10.3934/dcds.2013.33.4811

[19]

Tingzhi Cheng. Monotonicity and symmetry of solutions to fractional Laplacian equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3587-3599. doi: 10.3934/dcds.2017154

[20]

Anatoli Babin, Alexander Figotin. Newton's law for a trajectory of concentration of solutions to nonlinear Schrodinger equation. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1685-1718. doi: 10.3934/cpaa.2014.13.1685

2016 Impact Factor: 0.781

Article outline

[Back to Top]